hi I am Erin, for the past 3 months my hair has been shedding like crazy, especially when i comb it after I get out of the shower and wash it. I had surgery and had my appendix removed in November, and my doc is blaming it on that, but it just won't stop falling out! I don't know what to do. I have been on orthocept birth contol pills for 2 years and my hair has never fallen out, but now could it be causing this. I was thinking about getting off the pills. Ihave lost 50% of my hair since the end of December and it is extremely thin. I had my thyroid checked and the doc said it was normal, Even though I my t4 test results were high and out of the normal range. I need help. This is not normal.
Try taking a multivitamin tablet (eg Centrum) and a 65mg iron tablet each day Take the iron tablet before dinner with some orange juice, and take the Centrum after dinner.
Iron deficience is a common cause of hair loss in women.
The desire to take medicines is what seperates man from the lower animals - William Ostler
I dont think taking centrum will work.
I think you need to see a Derm and try to see exactly what is causing the hairloss.
It sounds like its from the surgery you had.
See what the Derm recommends. Get a couple of opinions?
It sounds as though you do have a thyroid problem and your doctor is just blowing it off.Some doctors only go by the TSH,but it can't be good to have T4 out of range...
I agree with getting another opinion.
In the meantime,you may want to try Nioxin shampoo.It helps to thicken what hair you have left by swelling the hair follicle and has some ingredients that are supposed to help your scalp grow hair.(biotin)
**Edited to add birth control CAN cause hair loss for some people.
Last edited by WhenItRains; 05-12-2010 at 02:20 AM.
I have low thyroid and my hair is really dry that it would just break off and some I would just loose. I started using Moroccan oil and now when I brush my hair I have hardly any that comes out. It definitely makes my hair stronger. I ordered it from Dvada. It's kind of expensive but I was willing to try anything. Definitely worth the money spent as I do not want to be bald. Good luck to you I hope you find something that works.
You may want to try a different kind of birth control then.
Look for a type, or ask for a type with low androgens like Yaz or Yasmin or Mircette.
You may want to ask your dr. about Spironolactone.
It is an anti-androgen that helps some women with hairloss,acne,and facial hairiness.
Stay in top of the thyroid issue though.That is a major cause of hair loss for a lot of people.
go to your hair salon and buy some shampoo, conditioner and the vitamin from the Nioxin line. it helps with hair growth and thinning hair. I use it every now and again, but i take the vitamin every day. ive noticed my hair growing faster and more full. its kind of expensive, but its so worth it! everything you put in to your body comes out thru your hair, nails, and skin. if you use styling products in your hair, try to not use them as much. also when you shampoo your hair, massage your scalp. that will help circulate the blood flow and it will help with hair growth. but i HIGHLY recommend the Nioxin shampoo, conditioner, and vitamin. hope that helps ya some
As for us men lifes a B then you lose your hair. It is a VERY depressing thing especially for a woman . Like myself i used to have great thick looking hair that i was a finatic with
having it in perfect place and cut nice all the time. Now im almost 50 in good shape and health and shave my hair down short because its thinned and looks best this way.
I have searched for answers but really dont know for sure why.Unless you have changed something in your life style like a Med of some sort ! or your stressed, then you will need to proceed to beyond the obvious . I myself have done some but not everything and i guess i should look into more.
Anyhow A hair analysis could be done , which will involve blood lab work to check all the things that may be causing the hair loss . (TSH) Thyroid stimulating Hormone is one of the first things they look for alond with all hormones . YOU may have a deficiency in vitamins or minerals too.
DONT just go out and buy hair products to help the situation until you find out what is causiing the hair loss. All that is doing is masking something that may be a slow hidden problem. Do yourself a big favor start right now and write down things like what foods , vitamins& minerals, perscription drugs, hair products, any kind of stress your under, ANY of those ! that have added or changed that could be an effect?
Set up a appt with a DR. and ask to have lab work done to see if there is something going on. REMEMBER THIS ! you are your best DR. NO ONE knows you like yourself . I keep ALL my med records by asking for copies of all Blood work results or whatever.
I keep it in a folder for years to come of my health history. I learned this from one of my self healing and naturopathic books. I think EVERYONE should do this, then you can help Doctors more by reviewing past med results. They do keep their own file on you if your a reg patient but it certainly dont hurt to keep to research the things they do on your own. THEY too dont know everything !
Sorry sooo long! hope this helps some good luck ,let me know what you find out hope you find the answer.
Hi, this sounds like you may have "Telogen Effliuvium" triggered by stress (hormone change, surgery). I've lost at least 1/2 of my hair from Telogen Effluvium and it's even worse on the sides- it's a complete nightmare .
Have Ferritin checked, many derms say it needs to be 40+ for hair.